I'm new to this forum and was wondering.
I was diagnosed with G.E.R.D (Or as we call it in Australia, G.O.R.D) I have been on medication for over 5 yrs now (Pariet 20mg twice a day) My condition hasn't gotten better. I have tried diet and exercise, lowering stress levels, stopped smoking, cut back on caffeine, everything my specialist has told me to do I have. I tried to go off my medication for a few months but I am finding it really difficult and quite uncomfortable. Does this ever get better or is it a chronic disease? No one has ever fully explained this to me. I have a gastroscopy booked in for Wednesday and I'm afraid that there is gonna be something there... My stomach just doesn't feel right, I'm constantly bloated, burping and have heartburn all the time, even when I do take my medication. Is there any way at all to stabilized this or will I be taking meds forever??
Hi...stopping these meds, especially if u were on them for some time can be diff...u get what is called the rebound effect...u can feel worse.
U need to step off the meds slowly...taper down as with ne med.
AS I mentioned to another poster, u should know ur root cause of ur GERD/GORD to understand y u have continued issues.
The med u r on could be the wrong one for u...have u had a PH test to see if ur issue is too much acid?...u can feel the same way when u have too little acid...so to use meds to stop acid production would not be a help....ask about a PH test.
It can get worse. It got worse for me I have no a gastropareies. I am in pain alot. I have constant nausea and vomiting almost very day. It is very uncomfortable. My quality of life is not good. I am wanting to know does anyone now about a canadian drug called Domperidone also known as Motilum I think that is how it is spelled. I just took the medication one pill tonight. I went to see my doctor (medical dr who did not describe it and he told me that he knows nothing about this medication. He told me this evening that I need to go back to my gastroentrologist to ask me about the medication. I am currently taking Metropol for palpatations , I have a heart rate of 206 and I have am taking an anxiety medication called Buspar. I asked my doctor about if there were any contradindications with these two medications his response was "I don't know" for me to refer back to my other doctor. So, guess what??? my gastroenterologist told me that I had to ask my other doctor. I am so upset about this. I hope that I don't have to sue anyone for any malpratice. What is a girl to do? If anyone has any suggestions or thoughts or comments please feel free to post me a message. I am so looking forward to hearing from you. I am so stressed an aggravated about this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.